Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 157, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 23, 2007, 11:58 PM CDT for Mountrail County, North Dakota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2007, 11:58 PM CDT (04:58 UTC)
- Expired
- Jun 24, 2007, 12:24 AM CDT
- In force
- 26 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Mountrail County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1868 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 1819 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 240458 SVRBIS NDC061-240600- /O.NEW.KBIS.SV.W.0157.070624T0458Z-070624T0600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1158 PM CDT SAT JUN 23 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA... * UNTIL 100 AM CDT * AT 1153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF NEW TOWN...OR ABOUT 53 MILES SOUTHEAST OF WILLISTON...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEW TOWN AROUND 1230 AM CDT... VAN HOOK PARK AND 7 MILES NORTHWEST OF PARSHALL BAY RECREATION AREA AROUND 1235 AM CDT... 6 MILES SOUTH OF BELDEN AROUND 100 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4786 10267 4771 10255 4808 10205 4824 10237 $$ JF
1 follow-up statement
000 WWUS53 KBIS 240524 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1224 AM CDT SUN JUN 24 2007 NDC061-240534- /O.CAN.KBIS.SV.W.0157.000000T0000Z-070624T0600Z/ MOUNTRAIL ND- 1224 AM CDT SUN JUN 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MOUNTRAIL COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4786 10267 4771 10255 4808 10205 4824 10237 $$ JF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:35 PM CDT, 8 hours 23 minutes earlier.
Area forecast discussion, Jun 23, 3:35 PM CDT, 8 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 335 PM CDT SAT JUN 23 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT... MAIN FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM WILL BE CONVECTIVE CHANCES TONIGHT THROUGH MONDAY NIGHT...ALONG WITH HOT AND HUMID CONDITIONS TOMORROW ACROSS THE SOUTHERN HALF...THEN MONDAY SOUTHEAST. UTILIZED A GENERAL MODEL BLEND FOR THE MOST PART. THE 12Z GFS IS A LITTLE FASTER THAN THE 00Z RUN. NAM IS A SLOWER SOLUTION. GUESSING WE WILL END UP SOMEWHERE IN THE MIDDLE. CURRENTLY...SURFACE LOW NEAR SIDNEY MONTANA WITH STRONG SOUTHERLY WIND OVER CENTRAL AND WESTERN NORTH DAKOTA. FORECAST SOUNDINGS OVER NORTHWEST/NORTH CENTRAL NORTH DAKOTA AND SOUTHEAST SASK INDICATE ABUNDANT CAPE AND MODERATE TO STRONG SHEAR. CONVECTIVE INHIBITION VARIES FROM 50-100 J/KG. LINE OF TOWERING CU FROM AROUND REGINA TO ROCK GLEN SASK. MINOT 88D ALSO SHOWING AN EAST-WEST BOUNDARY ALONG THE INTERNATIONAL BORDER FROM EARLIER CONVECTION OVER MANITOBA. STAGE IS SET FOR ANOTHER ROUND OF POSSIBLE SEVERE WEATHER...IF CAP CAN BE BROKEN. WILL STICK WITH ONLY ISOLATED THUNDERSTORMS...BUT IF ANYTHING DOES DEVELOP...ENOUGH INSTABILITY AND SHEAR THAT WOULD EXPECT SEVERE. WILL ADD POSSIBLY SEVERE TO WORDING THIS EVENING. SURFACE LOW ELONGATES ON SUNDAY WITH CANADIAN SHORTWAVE PULLING NORTHERN PORTION OF LOW EAST INTO ONTARIO...WHILE THE SOUTHERN AREA OF LOW PRESSURE REMAINS OVER SOUTHEAST MONTANA/WESTERN DAKOTAS IN RESPONSE TO UPPER TROUGH MOVING ONTO THE NORTHWEST U.S. SHORE. AS THE UPPER SYSTEM MOVES ACROSS THE NORTHERN ROCKIES AND INTO SOUTHEAST SASKATCHEWAN BY 12Z TUESDAY...WE WILL SEE CONTINUED CHANCES OF THUNDERSTORMS...MAINLY ALONG AND NORTH OF THE INTERNATIONAL BORDER MONDAY...THEN SPREADING ACROSS THE CWA MONDAY NIGHT...BUT MORE NUMEROUS NORTH...AS COLDER AIR ALOFT MOVES IN BEHIND THE SURFACE COLD FRONT. WE COOL DOWN AND DRY OUT TUESDAY AND TUESDAY NIGHT. DID A LITTLE BIT OF ADJUSTING WITH TEMPERATURES...MAINLY TO LOWER A BIT ACROSS THE NORTH AND WEST TUESDAY AND TUESDAY NIGHT. .LONG TERM...WEDNESDAY THROUGH SATURDAY... BOTH THE GFS AND ECWMF DEVELOP AN UPPER LEVEL RIDGE OVER THE FORECAST AREA WEDNESDAY AND WEDNESDAY NIGHT AND KEEP IT IN PLACE THROUGH SATURDAY. THE MODELS MOVE WEAK SHORT WAVES THROUGH THE RIDGE THURSDAY NIGHT AND FRIDAY. WITH THE ASSOCIATED SURFACE LOW IN EASTERN MONTANA...APPEARS THAT THERE SHOULD BE A SLIGHT CHANCE OF TSTMS. TEMPS WILL BE COOLEST ON WEDNESDAY...BUT WILL WARM TO ABOVE NORMAL FOR THE REMAINDER OF THE LONG TERM AS THE RIDGE DEVELOPS OVER THE REGION. && .AVIATION...A SURFACE LOW AND COLD FRONT WILL REMAIN NEARLY STATIONARY OVER NORTHWEST NORTH DAKOTA THROUGH THE NIGHT. A WARM FRONT WILL REMAIN NEARLY STATIONARY ALONG AND JUST NORTH OF THE CANADIAN BORDER TONIGHT. WARM MOIST AIR OVER THE STATE WILL POINT TOWARD THUNDERSTORMS POTENTIAL...BUT THE AIR ALOFT APPEARS TO BE CAPPED. CONSEQUENTLY...THE BEST CHANCE OF THUNDERSTORMS WILL BE NEAR THE FRONTS AND SURFACE LOW WHERE SURFACE CONVERGENCE AND LIFTING OVER THE FRONTS COULD BREAK THE CAP. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TWH/TSW
Hazardous weather outlook, Jun 23, 4:55 AM CDT, 19 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 455 AM CDT SAT JUN 23 2007 NDZ001>005-009>013-017>019-021>023-025-241000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-SHERIDAN-WELLS-FOSTER- 455 AM CDT SAT JUN 23 2007 /355 AM MDT SAT JUN 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. STAY TUNED FOR FURTHER UPDATES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CONTINUED CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT...SOME COULD POSSIBLY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT THROUGH MONDAY NIGHT. NDZ051-241000- DICKEY- 455 AM CDT SAT JUN 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A RIVER FLOOD WARNING IS IN EFFECT FOR THE JAMES RIVER NEAR LUDDEN DAM. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND MONDAY NIGHT...SOME COULD POSSIBLY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY AND MONDAY NIGHT. NDZ020-031>037-040>048-050-241000- OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH- 455 AM CDT SAT JUN 23 2007 /355 AM MDT SAT JUN 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY NIGHT...SOME COULD POSSIBLY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY NIGHT AND AGAIN MONDAY. NH
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.